I am on 12m fentanyl patches and six perc 5s for breakthrough pain. I am getting a shoulder replacement in 3 months. The meds make me able to have a normal life and not have to lay in bed 24/7. I am concerned about physical dependenCE and have been changing the patch every 6 days instead of 3 to try and do whatever I can to minimize withdrawal when I have to get off these. Do you think this is a good idea?
I think what you're doing is torture. Physical dependence isn't important. You can wean off the medication any time you want. What your'e doing is not using adequate pain control with the mis guided idea that this would stop physical dependence. All its stopping is your comfort. The thing to worry about is addiction not dependence. Addiction is when you are taking the drug to get high regardless of the consequences. Dependence is just our body is used to it, just like its used to about 1000 other medications we don't worry about, like insulin, antidepressants, etc. So use your pain meds as prescribed. Did you know that your dr could cut you off immediately because you aren't using enough of your pain med? Did you know that pain all the time actually harms your body?
The "good idea" is to follow your Dr's instructions. This is a gradual process, taking several months which is why the Dr needs to be involved. There is no other easy way with the patches, they'r potent and time released and very difficult even with the Dr's assistance. Worry less, consult with the Dr more because no one online can help you as much as your Dr when it comes to this challenge. Hang in there, be patient, follow instructions from that one source and you'll come out the other end alright.
I understand your dilemma. Although the secretary could have been more polite, she is correct in that the doctor will have a harder time controlling your pain after surgery with the present amount of opioid you are taking. Would have been more appropriate for the office to have given you instructions as to what to do. I would contact the doctor who is prescribing the Fentanyl and Percocet and as them what to do.
Doctors do not like it when a patient does not use the meds he prescribed the way he prescribed it. They hate it worse when you tell them what meds to use and how to use them.
I once had a Pain Management doctor tell me that if I "self prescribe" again, he would give me one more prescription, and then he would never see me again.
I suffer from a very painful illness. I was once on the Fentanyl Patches, 70mg, one every three days. I complained that they made me feel "dopey", so he gave me a different medication. When that didn't work as well to ease my pain, and asked him to put me back on Fentanyl, that's when he blew up. I cannot "afford" to lose him as my doctor, as I am afraid I won't get another doctor that would understand my pain.
So he changed my meds one more time, telling me that if I complained again, I would have to find another doctor.
Thankfully, the new meds worked really well, and I didn't feel all doped up.
This year, my Medicare Pt D (Drug Insurance) does not cover the medication that worked so well. I was scared to tell him that I needed a different medicine, because I couldn't afford the Co-Pay.
But I had to tell him, and this time, for some reason, he didn't get angry. He called my insurance to find out what they would cover, and now everything is fine.
The point is, don't "wean" yourself off of the medication he gave you. Use as suggested. When it's time for your surgery, let the doctors worry about what to do with your medication. Don't let the secretary tell you what to do. Keep on the regimen the pain doc put you on. You need to feel comfortable. Let you doctors worry about your surgery, and how to control your pain.
Please stop taking this fetynal!!! I have been on this drug for two years !!! This is a very hard drug to get off!!! I have been trying for 6 months!!! I was on 100 mcg now I'm down to 50mcg!!! This drug has caused me more pain then help!!! It's all I worry about !!! Please be careful!!! If you have the Milan patches you can cut them in half to help ween yourself off!!! Do not cut gel patches !!! Please do get off !!! This drug should only be for hospice !!!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Aug 2010 • 2 answers
!can any one please inform me how much fentanyl 50 mg & 25 mg cost ? doctors have really changed my?
Posted 4 Feb 2011 • 4 answers
Posted 29 Mar 2011 • 3 answers
Posted 29 Mar 2016 • 3 answers
Posted 6 Feb 2017 • 3 answers